Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 16, 2005, 3:42 PM EDT for Collier County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2005, 3:42 PM EDT (19:42 UTC)
- Expired
- Jul 16, 2005, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 150 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 3:45 PM EDT | TSTM WND DMG | 2 N Golden Gate, FL | COUPLE OF CABLE LINES DOWN ON THE STREET AT THE INTERSECTION OF LOGAN BLVD AND TEAKWOOD STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 161944 SVRMFL FLC021-162015- /O.NEW.KMFL.SV.W.0069.050716T1942Z-050716T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT SAT JUL 16 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST COLLIER COUNTY IN SOUTH FLORIDA * UNTIL 415 PM EDT * AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN GATE...OR 8 MILES NORTHEAST OF NAPLES...AND MOVING NORTH AT 10 TO 15 MPH. * THE STORM WILL AFFECT... QUAIL CREEK ESTATES AND VANDERBILT BEACH AROUND 4 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2613 8180 2617 8161 2641 8165 2635 8185 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 162014 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 411 PM EDT SAT JUL 16 2005 FLC021-162021- /O.EXP.KMFL.SV.W.0069.000000T0000Z-050716T2015Z/ COLLIER FL- 415 PM EDT SAT JUL 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST COLLIER COUNTY HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE THE WARNING HAS WEAKEN OVER THIS AREA AND WAS NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST COLLIER COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORM CAN STILL PRODUCE WIND GUSTS UP TO 30 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL AS THE STORM MOVE NORTH AT 15 TO 20 MPH. THERE IS ALSO AN URBAN FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT FOR 2 TO 3 INCHES OF RAIN FALLEN IN THE LAST HOUR OVER THIS SAME AREA. LAT...LON 2613 8180 2617 8161 2641 8165 2635 8185 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:34 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 16, 1:34 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 134 PM EDT SAT JUL 16 2005 .DISCUSSION...UPPER LOW MOVING ACROSS S FLA WAS QUITE EVIDENT ON THE 12Z MFL SOUNDING WITH WINDS ABOVE 5K VEERING TO A SOUTHERLY DIRECTION FROM DEEP EASTERLY FLOW YESTERDAY. SFC RIDGE CONT TO OUR NORTH SO LOW LEVEL FLOW REMAINS EASTERLY WITH ONGOING CONVECTION OVER THE ATL WATERS TRECKING ONSHORE SE CST AND BUILDING INT AND W CST. GFS INITIALIZED QUITE WELL ON THIS FEATURE AND BUILDS THE 50H ATL RIDGE WESTWARD AGAIN ON SUN AND BY MON WE WILL GET BACK TO DEEP EASTERLY FLOW. THAT PATTERN WILL THEN REMAIN UNCHANGED THROUGH THE UPCOMING WEEK SO HIGHEST POPS WILL CONT TO BE OVER INT AND W CST. HURRICANE EMILY WILL STAY WELL TO OUR S BUT WILL BE AT ITS CLOSEST POINT TO S FLA ON SUN AND THIS WILL IN TURN INCREASE THE EASTERLY WINDS A TAD. THAT WILL BE THE ONLY EFFECT OF EMILY TO OUR BAILIWICK. && .MARINE...EAST WINDS OF 15 KT OR LESS ARE EXPECTED THROUGH THE PERIOD SO NO HIGHLIGHTS. BOATING CONDITIONS SHOULD BE VERY GOOD EXCEPT TO DODGE SOME SCATTERED CONVECTION. && .FIRE WEATHER...NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 90 80 90 / 10 30 10 30 FORT LAUDERDALE 79 89 81 89 / 10 30 10 30 MIAMI 79 90 80 90 / 10 30 10 30 NAPLES 75 93 76 92 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 16, 4:49 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 449 AM EDT SAT JUL 16 2005 FLZ063-066>075-170900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 449 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL OCCUR OVER THE EASTERN METROPOLITAN AREAS DURING THE MORNING. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER THE INTERIOR AND WEST COAST OF SOUTH FLORIDA DURING THE AFTERNOON. THE MAIN THREAT ASSOCIATED WITH THIS WEATHER WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 16, 3:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 315 PM EDT SAT JUL 16 2005 FLZ069-162000- WESTERN COLLIER- 315 PM EDT SAT JUL 16 2005 ...STRONG STORMS AFFECTING WESTERN COLLIER COUNTY... A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHWEST WESTERN COLLIER COUNTY WILL MOVE TO THE NORTHWEST AROUND 20 MPH. THESE STRONG STORMS WILL AFFECT NAPLES...BELLE MEADE...SAND SOUTH NAPLES THROUGH 4 PM. THE MAIN IMPACT FROM THESE STRONG STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES WHICH CAN LEAD TO FLOODING IN LOW LYING OR FLOOD PRONE AREAS. IF THESE STORMS BECOME STRONGER...WARNINGS MAYBE NEEDED FOR THIS AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. BAXTER
Special weather statement, Jul 16, 3:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 326 PM EDT SAT JUL 16 2005 FLZ063-066-070-162030- EASTERN COLLIER-GLADES-HENDRY- 326 PM EDT SAT JUL 16 2005 ...STRONG STORMS DEVELOPING OVER WESTERN INTERIOR AREAS OF SOUTH FLORIDA... STRONG THUNDERSTORMS ARE DEVELOPING OVER WESTERN INTERIOR AREAS OF SOUTH FLORIDA THIS AFTERNOON. THE STRONGEST STORMS ARE LOCATED JUST NORTH OF SUNNILAND...HENDRY CORRECTION INSTITUTION...AND NEAR LAKE HARBOR. THESE STORMS WILL MOVE TO THE NORTHWEST AROUND 20 MPH THROUGH 430 PM EDT...AND AFFECT IMMOKALEE...CLEWISTON...MOORE HAVEN...LA BELLE...AND DEVILS GARDEN. THE MAIN IMPACTS FROM THE STRONG STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES PER HOUR. IF THE STORMS BECOME STRONGER...A WARNING MAYBE NEEDED FOR THIS AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING SITUATION. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:40 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 15, 9:23 PM EDT | Special Marine Warning | MFL | 97 min | |
| Jul 16, 3:12 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.